Alert archive / California / Wind Advisories in 2006

Wind Advisory 17, NWS San Diego, CA

April 14, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 14, 2006, 9:50 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 9:50 AM PDT (16:50 UTC)
Expired
Apr 15, 2006, 12:00 AM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 141650
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 AM PDT FRI APR 14 2006

...WIND ADVISORY IN MOST MOUNTAIN AND DESERT AREAS UNTIL MIDNIGHT TONIGHT...

.STRONG WINDS ALOFT ASSOCIATED WITH A STORM SYSTEM THAT WILL MOVE
THROUGH TODAY WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE HIGHER
MOUNTAINS AND IN THE DESERTS. THE WINDS WILL DECREASE LATE
TONIGHT. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
PEOPLE WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

CAZ055-056-058-060>062-150100-
/O.NEW.KSGX.WI.Y.0017.060414T1650Z-060415T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
950 AM PDT FRI APR 14 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES

$$

ATKIN
3 follow-up statements
000 
WWUS76 KSGX 142142
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
242 PM PDT FRI APR 14 2006

...WIND ADVISORY IN MOST MOUNTAIN AND DESERT AREAS UNTIL MIDNIGHT
TONIGHT...

.THE COLD FRONT IS MOVING NORTHEAST AT 30 MPH ACROSS THE MOUNTAINS
AND WILL CROSS OVER THE ANZA BORREGO DESERT..COACHELLA VALLEY...
APPLE VALLEY...AND LUCERNE VALLEYS SAN BERNARDINO DESERTS BY 400 PM
PDT. THE STRONGEST WINDS ARE OUT AHEAD OF THE FRONTAL BAND...WIND
GUSTS OVER 50 MPH HAVE BEEN OBSERVED. WINDS WILL CONTINUE GUSTY
BEHIND THE FRONT BUT SLOWLY DIMINISH DURING THE REMAINDER OF THE
AFTERNOON AND EVENING. THE GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR PEOPLE WITH HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

CAZ055-056-058-060>062-150545-
/O.CON.KSGX.WI.Y.0017.000000T0000Z-060415T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
242 PM PDT FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

WIND GUSTS TO 50 MPH ARE POSSIBLE. BLOWING SAND AND DUST ARE
LIKELY ACROSS THE DESERT AND VALLEY FLOORS. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.
WINDS WILL SLOWLY DIMINISH AFTER 400 PM.

$$

RB
000 
WWUS76 KSGX 150503
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1003 PM PDT FRI APR 14 2006

...WIND ADVISORY IN MOST MOUNTAIN AND DESERT AREAS UNTIL MIDNIGHT
TONIGHT...

.STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE THROUGH MIDNIGHT...
THEN SLOWLY DIMINISH. THE GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR PEOPLE WITH HIGH PROFILE VEHICLES.
WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

CAZ055-056-058-060>062-150700-
/O.CON.KSGX.WI.Y.0017.000000T0000Z-060415T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1003 PM PDT FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

WIND GUSTS TO 50 MPH ARE POSSIBLE. BLOWING SAND AND DUST ARE
LIKELY ACROSS THE DESERT AND VALLEY FLOORS. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES. 

$$

JAD
000 
WWUS76 KSGX 150645
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1145 PM PDT FRI APR 14 2006

...WIND ADVISORY WILL EXPIRE...

.WINDS WILL DECREASE ACROSS THE MOUNTAINS AND DESERTS TONIGHT.

CAZ055-056-058-060>062-150745-
/O.EXP.KSGX.WI.Y.0017.000000T0000Z-060415T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1145 PM PDT FRI APR 14 2006

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. 

WESTERLY WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE TO
DIMINISH OVERNIGHT.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:30 AM PDT, 20 minutes earlier.

Area forecast discussion, Apr 14, 9:30 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT FRI APR 14 2006

.SYNOPSIS...A STORM SYSTEM APPROACHING FROM THE WEST WILL BRING
SHOWERS TODAY WITH POSSIBLE THUNDERSTORMS. A FEW SHOWERS COULD
LINGER INTO SATURDAY MORNING. LOCAL STRONG GUSTY WINDS WILL
ACCOMPANY THIS STORM...MAINLY IN THE MOUNTAINS AND DESERTS. A DEEP
MARINE LAYER AND MOIST WESTERLY FLOW ALOFT WILL BRING VARIABLE
CLOUDINESS NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

FRONTAL SYSTEM JUST OFF THE COAST THIS MORNING WITH INCREASING
CLOUDINESS. THE 12Z NKX SOUNDING SHOWED THE MID TO HIGH LEVEL
MOISTURE. STRONG SW WINDS ALOFT WITH NEAR 160 KT WINDS AT 35 KFT.
INCREASING ONSHORE GRADIENTS WITH ABOUT 7 MB SAN-IPL.

THE UPPER LOW AND ASSOCIATED COLD FRONT WILL BRING SPREAD RAIN
ACROSS MOST OF OUR AREA BY EARLY THIS AFTERNOON. WIDESPREAD RAINFALL
TOTALS SHOULD RANGE FROM ABOUT A QUARTER INCH NEAR THE COAST TO AN
INCH ON THE W FACING MOUNTAIN SLOPES. HOWEVER...THERE WILL BE LOCAL
LARGER AMOUNTS IN CONVECTION OR WHERE TRAINING OCCURS. COLDER AIR
ALOFT AND JET DYNAMICS WILL BRING A CHANCE OF THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT. RESIDUAL MOISTURE...ISLAND EFFECTS AND
OROGRAPHICS WILL CONTINUE A SMALL CHANCE OF SHOWERS OVER AND W OF
THE MOUNTAINS INTO SAT MORNING. GRADIENTS AND WINDS ALOFT WILL CAUSE
LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS WHERE
THEY SHOULD REACH ADVISORY STRENGTH THIS AFTERNOON AND EVENING. THE
SNOW LEVEL WILL START OFF WELL ABOVE 7000 FT AND THEN LOWER TO NEAR
6500 FT TONIGHT. HOWEVER...NO WIDESPREAD LARGE SNOW ACCUMULATIONS
ARE EXPECTED. HEIGHTS WILL INCREASE THIS WEEKEND AND EARLY NEXT WEEK
BUT A DEEP MOIST LAYER WILL BRING PARTLY TO MOSTLY CLOUDY SKIES W OF
THE MOUNTAINS AND WILL ALSO MODERATE ANY MAX TEMP INCREASE.

LONGER RANGE PROGS INDICATE A DECREASING MARINE LAYER AND WARMING
MID WEEK. ANOTHER TROUGH APPROACHING FROM THE NW WILL BRING MORE
CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK.

&&

.AVIATION...
BAND OF SHOWERS ENTERING OUTER COASTAL WATERS AT THIS TIME WAS
MOVING EAST ABOUT 9 KNOTS AND SHOULD REACH THE COASTLINE AROUND 19Z
IN ORANGE COUNTY AND 20Z ON SAN DIEGO COUNTY. HEAVIER SHOWERS SHOULD
FOLLOW WITHIN AN HOUR. EXPECT MVFR CEILINGS/VISIBILITIES IN LOW
CLOUDS AND SHOWERS WITH LOCAL IFR CEILINGS/VISIBILITIES IN THE
HEAVIER SHOWERS DURING THE AFTERNOON. BAND OF SHOWERS WILL CONTINUE
TO MOVE TO THE EAST WITH THE BACK EDGE REACHING THE COAST DURING THE
LATE AFTERNOON/EARLY EVENING BUT MVFR CEILINGS SHOULD REMAIN OVER
THE AREA THROUGH THE NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

A SPRING STORM TO AFFECT EXTREME SOUTHWEST CALIFORNIA FRIDAY. SEE
LAXSPSSGX.

WIND ADVISORY FOR THE HIGHER MOUNTAINS AND DESERTS UNTIL MIDNIGHT
TONIGHT. SEE LAXNPWSGX.

HIGH RIP CURRENT RISK FOR SURF ZONES. SEE LAXSRFSGX.

&&

PUBLIC...ATKIN
AVIATION...HORTON
Hazardous weather outlook, Apr 14, 4:00 AM PDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI APR 14 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-151200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

A STRONG...FAST MOVING STORM WILL BRING RAIN AND SOME THUNDERSTORMS
WITH DANGEROUS LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS.
HEAVY RAIN MAY PRODUCE LOCAL URBAN AND SMALL STREAM FLOODING...
THIS AFTERNOON AND TONIGHT.

HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION WILL BE REQUESTED TODAY TO OBTAIN
SPOTTER REPORTS IN ADDITION TO THOSE RECEIVED THROUGH STANDARD
OPERATING PROCEDURES. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS. SKYWARN SHOULD REMAIN ACTIVATED FOR
THIS STORM THROUGH TONIGHT.

MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:21 PM PDTMarine Weather StatementSGX4 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.